Has anyone experienced psych med withdrawls?

posted 2 years ago in Beehive
Post # 2
Hostess
3167 posts
Sugar bee

Bee, how slowly are you tapering off this medication? Were you given guidelines by your doctor?

Post # 3
Member
717 posts
Busy bee
  • Wedding: December 2017

I hate to be the bearer of bad news, but I’ve been in detox from antipsychotics for almost 9 months… how long it lasts very much depends on how long you were on it, how large a dose, and how you reacted to being in it.   It also helps if you taper off VERY slowly (like so slowly you think it’s stupid).  Starting a new one at the same time (one going down, one going up) also helps because then at least you have something in your system it just has to adjust to the new one.  Hope it gets better really quickly for you!  Hugs!

Post # 5
Member
211 posts
Helper bee

Be very careful. Doctors know nothing about this, you need to taper VERY SLOWLY. I tapered off mine over the course of three months and even that is rough. Make sure you’re not alone as you may have poor memory (I used to leave the oven on and stuff). Remind yourself every day, it’s not you it’s the drugs. You’ll be okay, this does end, I promise.

Post # 6
Member
143 posts
Blushing bee
  • Wedding: June 1993

It depends on the half life of the medicine you were on and how long you were on it. If your medication has a relative short half life, 5 days of detox will get you past the brunt of the withdrawal symptoms. The longest I’ve experienced withdrawal symptoms was 6 weeks, but that medicine has a really long half life. 

If you are experiencing cold sweats, chills, or muscle aches, taking a warm/hot bath will really help. If you can take Benadryl or Tylenol PM, it will help you sleep and sleeping through withdrawals is the easiest way to get through them. Another thing that I find that helps is getting out of the house. I know that when you are going through withdrawals, getting up and dressed is the last thing you want to do. But it really does make you feel better. It also helps time to pass more quickly.

Lastly, if you feel like your withdrawal symptoms are too much, contact your doctor. There are medications that can help with withdrawal symptoms. You doctor may also recommend a slower tapering schedule.

Going through withdrawals is really tough Hopefully, you’ve made it through the worst part and you will start feel much better within the next few days. My fingers are crossed that you will. Good luck Bee

Post # 7
Member
10853 posts
Sugar Beekeeper
  • Wedding: City, State

sexymama118 :  

Is your doctor supervising your tapering?

Post # 8
Member
122 posts
Blushing bee

If you’re having this many symptoms, call your doctor and they might elect to slow your transition! If you dropped by half in one day that might be too much for your system. Ask your doctor about what they think is best. Also did they warn you there would be detox effects? If they didn’t or if your experiencing things they didn’t mention call them and make sure this is normal and not something you should be worried about.

I’ve been there, I feel your pain.

Post # 9
Member
235 posts
Helper bee
  • Wedding: September 2017

Yes! I am currently doing this right now. I also did a jump from 75 down to 35 a couple weeks ago. And now down to 35 every second day. For me the worst effects were always the first few days after another big jump. The brain pulses have been the worst along with the increased anxiety. However, just keep thinking the end is in sight! With every day that passes you are getting closer to being med free ๐Ÿ™‚ I also try to focus on the reasons for me going off and I find that helps too. It’s great you have a supportive husband, I do too and it makes it so much easier. You can do it!!!

Leave a comment


Find Amazing Vendors